Jump to content

Tobytobo: Citalopram withdrawal


Tobytobo

Recommended Posts

 I was on a daily 40 mg dose of citalopram for like 15 years. Last spring I started tapering it off by 5 mg/month. The very last dose was two weeks ago. During the past months I can’t say I had any noted sympotoms. But after the last dose I started having less sleeping hours while I used to sleep too much in the past years. In the past couple of nights it’s complete insomnia in addtion to digestive distubances, nausea and chills in my body. Insomnia is the worst for me. Will these last, improve or worsen? Shall I go back to a low dose, a single dose Prozac.. Is there something that can make me sleep? 

 

It is strange, I feel tired but not sleepy! I would have stayed on Citalopram for ever, but on different occasions the drug prevented me from taking other medications that with aging become very much needed like NSAIDs because of drug interactions.

I have not been particularly active but today I started fast walking for 30 minutes. Can this be the answer for what I have or is it just a helping factor?

 

Edited by ChessieCat
reduced font
Link to comment
  • ChessieCat changed the title to Tobytobo: Citalopram withdrawal

Hi Toby. Welcome to SA. I'm sorry you're experiencing insomnia which can be so difficult, not to mention the nausea and chills etc. These are most likely withdrawal symptoms from a too fast taper. 

 

SA recommends tapering by 10% of your current dose with a hold of at least 4 weeks before your next decrease. The amount of decrease is proportionate to the last dosage (not the original prescription) and keeps getting smaller.

Why taper by 10% of my dosage?

 

To start with,  we ask all our members to fill in their signature with their drug and tapering history. It appears each time you post and enables us to see your situation and history easily. Please follow the directions at the link below.

Please put your withdrawal history in your signature

 

A very small reinstatement could possibly help to ease some of your symptoms including insomnia. When we have your drug history we can suggest a starting dose if that's what you decide to do.

About reinstating and stabilizing to reduce withdrawal symptoms

 

I'm going to post some relevant links that will help to explain a little more about withdrawal :

What is withdrawal syndrome?

The Windows and Waves Pattern of Stabilization

Sleep Issues:

Sleep problems - that awful withdrawal insomnia

Tips to help sleep -- so many of us have withdrawal insomnia

 

This is your thread to journal progress and ask questions. I'm sure you will probably have many. Have a read of the links and come back here to your thread with any questions or comments.

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy